I am 60 years old and in good health. This last month I have noticed a large dark, discolored patch of skin under my right arm. It is 4" x 6" in size. There are days that it is iritable and I want to scratch it. The urge to scratch is progressively increasing. I use underarm deodorant rarely; once or twice every six months. I have applied hydrogen peroxide and neosporin. Neither seems to help.
It sounds like pityriasis versicolor. It is a common skin infection caused by the yeast Malassezia furfur. This skin disease commonly affects adolescents and adults, especially in warm and humid climates.
Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole.You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
In case the symptoms persist then pls consult a dermatologist.
I hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.